Potential Association Between Anabolic Androgenic Steroid Abuse and Pituitary Apoplexy: A Case Report.

Détails

Ressource 1Télécharger: Potential Association Between Anabolic Androgenic Steroid Abuse and Pituitary Apoplexy_A Case Report_FINAL.pdf (1971.55 [Ko])
Etat: Public
Version: Final published version
Licence: CC BY 4.0
ID Serval
serval:BIB_01F23C650CD3
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Institution
Titre
Potential Association Between Anabolic Androgenic Steroid Abuse and Pituitary Apoplexy: A Case Report.
Périodique
Frontiers in endocrinology
Auteur⸱e⸱s
Andriuskeviciute A., Cossu G., Ameti A., Papadakis G., Daniel R.T., Dunet V., Messerer M.
ISSN
1664-2392 (Print)
ISSN-L
1664-2392
Statut éditorial
Publié
Date de publication
2022
Peer-reviewed
Oui
Volume
13
Pages
890853
Langue
anglais
Notes
Publication types: Case Reports
Publication Status: epublish
Résumé
Pituitary apoplexy (PA) is a rare, and potentially life-threatening condition, caused by hemorrhage or infarction into the pituitary gland with a rapid expansion of the contents of the sella turcica, associated with sudden intense headache, neurological and endocrinological deterioration. The identification of risk factors is crucial for prevention and optimal management. Herein we report a case of PA occurring 1 month after the initiation of anabolic androgenic steroid abuse for bodybuilding.
A 40-year-old male patient presents with abrupt onset headache associated with left partial third cranial nerve palsy. The MRI shows a sellar lesion involving left cavernous sinus with a heterogenous anterior aspect of the lesion with hemorrhagic zones in favor of PA. Endocrine work-up shows high testosterone level in patient who was using exogenous testosterone without a medical prescription for a month.
We report a case of PA of a pituitary neuroendocrine tumor occurring shortly after AAS. The association between PA and AAS should be considered as a potential risk.
Mots-clé
Adult, Headache/complications, Humans, Male, Pituitary Apoplexy/chemically induced, Pituitary Apoplexy/complications, Pituitary Apoplexy/diagnosis, Pituitary Neoplasms/chemically induced, Pituitary Neoplasms/complications, Steroids, Testosterone, anabolic steroid abuse, case report, pituitary apoplexy, pituitary neuroendocrine tumor, risk factors, testosterone abuse
Pubmed
Web of science
Open Access
Oui
Création de la notice
13/08/2022 14:00
Dernière modification de la notice
11/10/2022 6:08
Données d'usage